Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Cross-sections of symplectic Stiefel manifolds


Authors: François Sigrist and Ulrich Suter
Journal: Trans. Amer. Math. Soc. 184 (1973), 247-259
MSC: Primary 55F10; Secondary 55B15
DOI: https://doi.org/10.1090/S0002-9947-1973-0326728-8
MathSciNet review: 0326728
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The cross-section problem for the symplectic Stiefel manifolds is solved, using the now-proved Adams conjecture.


References [Enhancements On Off] (What's this?)

  • [1] J. F. Adams, Vector fields on spheres, Ann. of Math. (2) 75 (1962), 603-632. MR 25 #2614. MR 0139178 (25:2614)
  • [2] -, On the groups $ J(X)$. II, Topology 3 (1965), 137-171. MR 33 #6626. MR 0198468 (33:6626)
  • [3] J. F. Adams and G. Walker, On complex Stiefel manifolds, Proc. Cambridge Philos. Soc. 61 (1965), 81-103. MR 30 #1516. MR 0171285 (30:1516)
  • [4] M. F. Atiyah, Thom complexes, Proc. London Math. Soc. (3) 11 (1961), 291-310. MR 24 #A1727. MR 0131880 (24:A1727)
  • [5] M. F. Atiyah and F. Hirzebruch, Vector bundles and homogeneous spaces, Proc. Sympos. Pure Math., vol. 3, Amer. Math. Soc., Providence, R. I., pp. 7-38. MR 25 #2617. MR 0139181 (25:2617)
  • [6] M. F. Atiyah and J. A. Todd, On complex Stiefel manifolds, Proc. Cambridge Philos. Soc. 56 (1960), 342-353. MR 24 #A2392. MR 0132552 (24:A2392)
  • [7] A. Borel and F. Hirzebruch, Characteristic classes and homogeneous spaces. I, Amer. J. Math. 80 (1958), 458-538. MR 21 #1586. MR 0102800 (21:1586)
  • [8] R. Bott, Quelques remarques sur les théorèmes de périodicité, Bull. Soc. Math. France 87 (1959), 293-310. MR 23 #A3577. MR 0126281 (23:A3577)
  • [9] I. M. James, Cross-sections of Stiefel manifolds, Proc. London Math. Soc. (3) 8 (1958), 536-547. MR 20 #7268. MR 0100840 (20:7268)
  • [10] -, Spaces associated with Stiefel manifolds, Proc. London Math. Soc. (3) 9 (1959), 115-140. MR 21 #1596. MR 0102810 (21:1596)
  • [11] D. Quillen, The Adams conjecture. Topology 10 (1970), 67-80. MR 43 #5525. MR 0279804 (43:5525)
  • [12] U. Suter, Die Nicht-Existenz von Schnittflächen komplexer Stiefel-Mannigfaltigkeiten, Math. Z. 113 (1970), 196-204. MR 42 #1137. MR 0266230 (42:1137)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 55F10, 55B15

Retrieve articles in all journals with MSC: 55F10, 55B15


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1973-0326728-8
Keywords: Stiefel manifold, quaternionic projective space, James number, K-theory, J-homomorphism, Adams conjecture
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society